Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 47, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 29, 2003, 3:23 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2003, 3:23 PM EDT (19:23 UTC)
- Expired
- Jul 29, 2003, 4:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 35 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1837 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
625 WUUS52 KMFL 291923 SVRMIA FLC011-086-292015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 324 PM EDT TUE JUL 29 2003 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BROWARD COUNTY IN SOUTHEAST FLORIDA NORTHEASTERN MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA * UNTIL 415 PM EDT * AT 324 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER HIALEAH...MOVING NORTH AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 415 PM EDT... HIALEAH GARDENS AND MEDLEY AND PENNSUCO SAINT THOMAS UNIVERSITY MIAMI LAKES AND SAINT THOMAS UNIVERSITY CAROL CITY AND PRO PLAYER STADIUM NORTH PERRY AIRPORT AND PEMBROKE PARK SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE INDOORS AND AWAY FROM WINDOWS. LAT...LON 2577 8040 2579 8020 2614 8018 2613 8046 .END
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:10 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 29, 1:10 PM EDT, 2 hours 13 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 110 PM EDT TUE JUL 29 2003 UPPER LEVEL LOW THAT WAS OVER CENTRAL CUBA YESTERDAY HAS OPENED UP INTO A TROUGH OF LOW PRESSURE OVER THE REGION EARLY THIS AFTERNOON...AS THE HIGH PRESSURE AT THE SURFACE MOVED INTO THE CWA FROM CENTRAL FLORIDA. SHOWERS AND THUNDERSTORMS WERE STARTING TO DEVELOP ALONG THE EAST COAST SEA BREEZE EARLY THIS AFTERNOON...AND SHOULD CONTINUE TO DEVELOP THROUGH THE AFTERNOON AND MOVE SLOWLY INLAND. OTHER SHOWERS AND THUNDERSTORMS SHOULD ALSO DEVELOP ALONG THE WEST COAST SEA BREEZE LATER THIS AFTERNOON AND MOVE SLOWLY INLAND. THE SHOWERS AND THUNDERSTORMS THAT DO DEVELOP WILL HAVE LOCALLY HEAVY RAINFALL...AS THE STEERING FLOW WILL BE LIGHT DUE TO THE HIGH OVER THE REGION. A FEW THUNDERSTORMS COULD ALSO APPROACH THE STRONG SIDE LATE THIS AFTERNOON WERE THE SEA BREEZES COLLIDE...AS THE MID LEVELS HAVE COOL A LITTLE DUE TO THE THROUGH OVER THE REGION. THE ACTIVITY SHOULD THEN DIED OUT THIS EVENING AS THE HEATING OF THE DAY IS LOSS. A FEW SHOWERS AND THUNDERSTORMS COULD AFFECT THE WEST COAST AND THE SOUTHEAST COAST AFTER MIDNIGHT...AS SOME OF THE SHOWERS AND THUNDERSTORMS OVER THE ATLANTIC AND GULF WATERS COULD MOVE ONSHORE ON A SOUTH TO SOUTHEAST WIND DIRECTION. THE HIGH WILL THEN MOVE SLOWLY NORTHWARD TO CENTRAL FLORIDA THROUGH FRIDAY...AS THE UPPER LEVEL TROUGH WEAKENS. THIS WILL ALLOW THE WINDS TO BECOME SOUTHEAST ON WEDNESDAY AND REMAIN SOUTHEAST THROUGH FRIDAY. SO WE SHOULD GET BACK TO A MORE TYPICAL SUMMER PATTERN ON WEDNESDAY AND REMAIN THAT WAY THROUGH FRIDAY. .EXTENDED... THE HIGH WILL REMAIN OVER THE CENTRAL FLORIDA THROUGH THE WEEKEND BEFORE MOVING BACK OVER SOUTH FLORIDA EARLY NEXT WEEK...AS THE UPPER TROUGH OVER THE EASTERN US DEEPENS INTO THE SOUTHEAST. THIS WILL ALLOW SOUTH FLORIDA TO REMAIN IN THE SUMMER PATTERN THROUGH THE WEEKEND BEFORE THE CHANCE OF SHOWERS AND THUNDERSTORMS INCREASE EARLY NEXT WEEK. .MARINE... THE WINDS WILL REMAIN LESS THAN 10 KNOTS THROUGH THE WEEKEND OUT OF THE SOUTHEAST AFTER TONIGHT. TONIGHT THE WIND WILL BE OUT OF THE SOUTH TO SOUTHEAST LESS THAN 10 KNOTS. .FIRE WEATHER... NO PROBLEMS ARE ANTICIPATED AS THE RELATIVE HUMIDITIES WILL REMAIN WELL ABOVE CRITICAL VALUES. PBI TB 077/091 077/091 078 54342 FLL TB 079/090 079/090 080 54342 MIA TB 078/091 078/091 079 54342 APF TT 075/090 075/090 075 54434 .MIA...NONE. BAXTER
Hazardous weather outlook, Jul 29, 5:00 AM EDT, 10 hours 23 minutes before
FLZ063-066>075-291500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 500 AM EDT TUE JUL 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON ...MODERATE RISK OF WATERSPOUTS SOUTHEAST COAST THIS MORNING... ...SCATTERED THUNDERSTORMS THIS AFTERNOON... LIGHT EAST TO SOUTHEAST WINDS OVER THE ATLANTIC WATERS WILL PRODUCE AN ELEVATED RISK OF WATERSPOUTS OVER THE NEARSHORE WATERS OF THE ATLANTIC AND BISCAYNE BAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR DURING THE AFTERNOON AND EVENING HOURS. WHILE MOST OF THE ACTIVITY WILL REMAIN JUST INLAND FROM THE COAST...BUT A FEW COULD AFFECT THE IMMEDIATE COASTAL AREAS AS WELL. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 29, 2:50 PM EDT, 33 minutes before
FLZ073-074-292000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 250 PM EDT TUE JUL 29 2003 ...STRONG THUNDERSTORMS OVER THE WESTERN METRO AREAS OF MIAMI-DADE COUNTY... SCATTERED STRONG THUNDERSTORMS OVER THE WESTERN METRO AREAS OF MIAMI-DADE COUNTY WILL PRODUCE VERY HEAVY RAINS...STRONG WIND GUSTS AND FREQUENT LIGHTNING THROUGH 400 PM. THE MAIN AREA AFFECTED WILL BE FROM DORAL SOUTH THROUGH HOMESTEAD AND FROM THE PALMETTO WESTWARD. THE STORMS COULD ALSO PRODUCE BRIEF FUNNEL CLOUDS AND SMALL HAIL. THE BEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WWUS82 KMFL 291849 SPSMIA FLZ073-074-292000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 250 PM EDT TUE JUL 29 2003 ...STRONG THUNDERSTORMS OVER THE WESTERN METRO AREAS OF MIAMI-DADE COUNTY... SCATTERED STRONG THUNDERSTORMS OVER THE WESTERN METRO AREAS OF MIAMI-DADE COUNTY WILL PRODUCE VERY HEAVY RAINS...STRONG WIND GUSTS AND FREQUENT LIGHTNING THROUGH 400 PM. THE MAIN AREA AFFECTED WILL BE FROM DORAL SOUTH THROUGH HOMESTEAD AND FROM THE PALMETTO WESTWARD. THE STORMS COULD ALSO PRODUCE BRIEF FUNNEL CLOUDS AND SMALL HAIL. THE BEST COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 10:16 AM EDT | Special Marine Warning | MFL | 59 min | |
| Jul 29, 3:51 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 54 min |
| Jul 29, 5:09 PM EDT | Special Marine Warning | MFL | 96 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.